U.S. doctors online nowAsk doctors free
Milwaukee, WI
A 25-year-old male asked:

Why does taking add stimulant medications such as adderall and ritalin (methylphenidate) or anti-depressants give me hemorrhoids and makes me sweat more?

2 doctor answers10 doctors weighed in
Dr. Pamela Pappas
Psychiatry 43 years experience
Not likely: Sweating is an infrequent side effect of stimulant medications, but can happen. It's much more common with antidepressants -- both tricyclics and ssri's. Paradoxically, ssri's can also sometimes help decrease hot flashes. Older tricyclic antidepressants can cause constipation and lead to hemorrhoids, but the newer ssri's are less likely to do this. They more frequently lead to diarrhea.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. William Singer
Pediatric Neurology 52 years experience
No: If anything, stimulants and some antidepressants will cause a decrease in sweating and dry mouth. They should not cause hemorrhoids
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 39-year-old member asked:
How safe are ritalin, (methylphenidate) dexedrine, or Adderall for add/adhd?
5 doctor answers17 doctors weighed in
A 43-year-old member asked:
Can you take ritalin, (methylphenidate) dexedrine, or Adderall for add/adhd?
5 doctor answers15 doctors weighed in
A 43-year-old member asked:
Why might it be that my docs what to drug test me for Adderall and ritalin (methylphenidate)?
2 doctor answers9 doctors weighed in
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.